Hail, Dawes
- When
- July 27, 3:12 PM MST to 3:16 PM MST
- Where
- Dawes County, 2 mi E of Box Butte Res
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.467, -103.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 27, 12:54 PM MST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 154 PM MDT THU JUL 27 2006 .SHORT TERM...TONIGHT THRU SATURDAY...A RETURN TO HOT CONDITIONS EXPECTED OVER THE CWA NEXT COUPLE OF DAYS AS UPPER RIDGE OVER THE WRN CONUS SHIFTS EASTWARD THRU FRIDAY WITH THERMAL RIDGE SETTING UP OVER MUCH THE CENTRAL ROCKIES INTO THE PLAINS. RECORD HIGHS LIKELY TO BE BROKEN ACROSS MUCH OF THE CWA FRIDAY AND SATURDAY AS MAXS AT LOWER ELEVATIONS...GENERALLY BELOW 5000 FEET...LIKELY TO EXCEED 100 DEGREES. ONLY CHANCE FOR CONVECTION APPEARS TO BE OVER THE SRN WY MTNS LATE SATURDAY AS A BIT OF MONSOONAL MOISTURE TRIES TO EDGE EASTWARD INTO THAT AREA. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...THE UPPER RIDGE OVER THE WEST WILL GRADUALLY GET SUPPRESSED BY A PACIFIC TROUGH EARLY NEXT WEEK. IN THE MEANTIME...SUNDAY FIGURES TO BE ANOTHER VERY HOT DAY...BUT BACKING FLOW ALOFT WILL DRAW SOME MONSOON MOISTURE INTO WESTERN ZONES. A COLD FRONT WILL EVER SO SLOWLY MOVE THROUGH THE AREA ON MONDAY AND TUESDAY PROVIDING A FOCUS FOR THE MOISTURE AND SPREADING DIURNAL THUNDERSTORMS ACROSS THE AREA. RESIDUAL ENERGY FROM THE TROUGH PASSES BY TUESDAY...LEAVING ZONAL FLOW IN PLACE BEHIND IT THROUGH THE REMAINDER OF WEEK. THIS WILL KEEP TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL NORMALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...EMANUEL LONG TERM....POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT THU JUL 27 2006 NEZ001>003-019>021-054-055-WYZ059>070-281130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1025 AM MDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES ARE EXPECTED ACROSS THE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WYOMING PORTION OF THE AREA SATURDAY AND SUNDAY...AND ACROSS THE ENTIRE AREA MONDAY AND TUESDAY. EXTREME HEAT WILL CONTINUE ACROSS THE AREA FROM FRIDAY THROUGH SUNDAY ENHANCING THE FIRE DANGER. SEVERE DROUGHT CONDITIONS WILL PERSIST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 S CARPENTER 41.02N 104.34W
07/26/2006 LARAMIE WY PUBLIC
FOUR TRAILERS KNOCKED OVER BY MICROBURST WINDS. TIME
ESTIMATED.
&&The Rapid City radar (KUDX), 186 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520817.